Thunderstorm Wind, Stanton
- When
- June 30, 11:00 PM CST
- Where
- Stanton County, Saunders
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -102.033
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 30, 1:08 PM CST, 9 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 208 PM CDT THU JUN 30 2005 .DISCUSSION... DAYS 1-2... ACTIVE WEATHER PATTERN OVER AREA FOR AT LEAST A COUPLE OF DAYS. CURRENTLY THERE IS A WARM FRONT LOCATED FROM THE EASTERN OK PANHANDLE NORTHEAST TOWARD KTOP ALONG WITH A COUPLE OUTFLOW BOUNDARIES. THE MAIN FRONT IS EXPECTED TO CONTINUE TO SLOWLY MOVE SOUTH THROUGH THE REMAINDER OF THE AFTERNOON TO NEAR THE KS/OK BORDER. FAIRLY STRONG SHORTWAVE CURRENTLY MOVING OUT OF NORTHERN NM WILL HELP SUPPLY ADDED LIFT TO THE SOUTHERN CWA WITH BEST CHANCE FOR STORMS JUST NORTH OF THE FRONT IN FAR SOUTHEASTERN COUNTIES. HAVE GONE WITH HIGH CHANCE POPS THERE WITH MENTION OF SEVERE STORMS. FURTHER NORTH TEMPERATURES ARE NOT WARMING VERY QUICKLY AND SHOULD REMAIN FAIRLY CAPPED FROM SURFACE BASED STORMS BUT STILL DECENT ELEVATED CAPE AND COULD SEE AN ISOLATED STORM DEVELOP NEAR KHYS. AS SURFACE LOW SHIFTS FURTHER SOUTH...FLOW WILL BECOME MORE EASTERLY. THIS UPSLOPE FLOW COULD HELP STORMS DEVELOP OVER EASTERN COLORADO AND MOVE INTO WESTERN KS OVERNIGHT. LOWS EXPECTED TO BE SIMILAR TO LAST NIGHT ACROSS THE NORTH AND WEST WITH TEMPERATURES ABOUT 5 DEGREES COOLER TO THE SOUTHEAST. COULD SEE SOME LINGERING STORMS OVER WESTERN ZONES IN THE MORNING HOURS AS ANOTHER DISTURBANCE MOVES THROUGH CENTRAL CO AND INTO WESTERN KS. THIS DISTURBANCE WILL THEN BRING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS TO REMAINDER OF CWA DURING THE AFTERNOON. TEMPERATURES COULD BE TRICKY TOMORROW WITH A FAIR AMOUNT OF CLOUD COVER EXPECTED FROM CONVECTION. HAVE HAVE GONE CLOSER TO THE COOLER MET NUMBERS BUT STILL A DEGREE OR TWO COOLER TO ACCOUNT FOR THE CLOUD COVER. ETA DEVELOPS AN MCS OVER WESTERN KS AND BRINGS IT SSE INTO WESTERN OK FRI NIGHT. GFS DEVELOPS THE SYSTEM FURTHER SOUTH IN TX WHICH LOOKS TOO FAR SOUTH LOOKING AT PLACEMENT OF LOW LEVEL JET AND BEST H70 THETA-E ADVECTION. WILL GO WITH 30-40 POPS FOR NOW OVER WESTERN HALF OF CWA FOR THIS MCS POTENTIAL. SHOULD SEE CLEARING SKIES FOR SATURDAY AS UPPER RIDGE STARTS TO REBUILD OFF TO THE WEST. SOUTHERLY WINDS WILL PICK UP AND HELP TEMPERATURES REBOUND BACK INTO THE 90S. DAYS 3-7... THE DIAGNOSTICS SHOW A RATHER CHAOTIC GENERAL CIRCULATION PATTERN AROUND THE GLOBE WITH NUMEROUS SMALL CIRCULATIONS POLEWARD OF ABOUT 40N LATITUDE. GLOBAL ANGULAR MOMENTUM APPEARS TO BE CONCENTRATED IN THE SOUTHERN HEMISPHERE EXCEPT FOR A BAND OF SOMEWHAT STRONGER WESTERLIES ACROSS THE NORTH ATLANTIC INTO EUROPE. THE REMAINS OF A FAIRLY HEALTHY MJO OVER MALAYSIA CONTINUES TO HAVE AT LEAST SOME INFLUENCE ON THE UPPER FLOW PATTERN ACROSS NORTH AMERICA. IN THE MODELS AND ENSEMBLES, ALL ARE IN REASONABLE AGREEMENT ON LONG WAVE FEATURES, BUT ALL STILL FIND RESOLUTION OF SHORTER WAVE LENGTHS IMPOSSIBLE. AS A RESULT DID NOT WANT TO MAKE MUCH IN THE WAY OF CHANGES TO THE GOING FORECAST. CLIMATOLOGY WOULD DICTATE 20 TO 25% POPS EACH NIGHT ACROSS THE AREA AND THATS JUST ABOUT WHAT THE MODELS TREND TOWARD. DONT WANT TO START A FLIP FLOP OF THE FORECAST BASED UPON WILDLY VARYING DETERMINISTIC MODEL SOLUTIONS SO HAVE LEFT EVERYTHING PRETTY MUCH ALONE WITH THE EXCEPTION OF BLENDING PARAMETERS WITH CHANGES MADE BY MY NEIGHBORS IN THE GRIDS. DAYS 8-10... THE OUTLOOK FOR FRIDAY JULY 8TH THROUGH SUNDAY JULY 10TH CALLS FOR BELOW NORMAL TEMPERATURES AND NEAR NORMAL RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 87 65 93 / 30 20 30 0 GCK 62 85 64 94 / 30 20 30 0 EHA 62 88 64 97 / 40 20 30 0 LBL 63 86 65 94 / 40 20 30 0 HYS 64 88 65 94 / 10 20 30 0 P28 67 90 68 94 / 50 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 28/JOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT THU JUN 30 2005 KSZ030-031-043>046-061>066-074>081-084>090-011000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) THU JUN 30 2005 .DAY ONE...TODAY AND TONIGHT A COLD FRONT DROPPING DOWN INTO SOUTHWESTERN KANSAS TODAY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON, WITH THE BEST CHANCES FOR ACTIVITY ALONG AND SOUTHEAST OF A MEADE TO PRATT LINE. IN ADDITION, SOME THUNDERSTORMS DEVELOPING IN EASTERN COLORADO TODAY COULD MOVE INTO FAR WESTERN KANSAS OVERNIGHT. WITH HIGH INSTABILITY AND SOME WIND SHEAR, THERE IS A GOOD CHANCE THAT ANY STORMS THAT DO DEVELOP COULD BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON AND INTO FRIDAY NIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS FROM STORMS THAT DEVELOP. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON SOUTHEAST OF MEADE TO PRATT LINE, AND TONIGHT MAINLY WEST OF LAKIN AND HUGOTON. RITTERLING
The Dodge City radar (KDDC), 184 km away, was scanning. The volume nearest the first event began at 05:01 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460902, 5460903, 5460904.